MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS27
Medical Device Problem Codes Perivalvular Leak (1457); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model #icv1211, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by the manufacturer's quality engineering.The results confirmed that the valve and nitinol stent component satisfied all material, visual, and performance standards required for a model #icv1211 perceval heart valve at the time of manufacture and release.Since the device was discarded, no further investigation can be performed at this time.Based on the information available and medical judgment received, the root cause of the reported failure to implant due to perivalvular leak can be traced to a device mis-sizing.
 
Event or Problem Description
The manufacturer was informed on this event through the patient tracking department.Based on the information reported on the patient implant form, a perceval valve model pvs27 was implanted and explanted on (b)(6) 2020.No allegation of a device malfunction nor of a serious injury was received from the site regarding the reported event.The manufacturer obtained the following additional information on the event.The patient was referred for an elective aortic valve replacement due to aortic valve stenosis.The aortic valve was tricuspid in nature with severe leaflet and moderate annular calcifications.The annulus was measured at around 25mm and a perceval xl was selected.During reperfusion, it was apparent that there was a moderate to severe amount of perivalvular aortic valve regurgitation in the region of the left coronary sinus.It was therefore decided to remove the perceval valve and to insert a sutured valve (carpentier edwards perimount magna ease 25mm).The patient has done well postoperatively.Based on the medical judgment on the event, the main problem was a large annular diameter.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key12251547
Report Number1718850-2021-01135
Device Sequence Number11682749
Product Code LWR
UDI-Device Identifier00896208000443
UDI-Public(01)00896208000443(240)ICV1211(17)221017
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2021
Report Date (Section F) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberPVS27
Device Catalogue NumberICV1211
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/01/2021
Event Location Hospital
Date Report to Manufacturer07/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;